Psycho-Babble Medication Thread 89297

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Celexa/Wellbutrin -- Gnashing Teeth, Jaw Pain

Posted by Simcha on January 8, 2002, at 7:24:48

Does anyone else suffer from gnashing their teeth at night while on these meds?

I've bitten my tongue pretty badly. My jaw joint on the left side hurts so bad that it is painful, excruciatingly painful, to chew.

Is there something that helps with this? I'm so emotionally stable on my meds that I fear any change. I see my pdoc this afternoon. Is there anything I should suggest/watch for?

Thanks in Advance,
Simcha

 

Cel/Well Gnshing Tth, Jaw Pain Buspar or Klonopin?

Posted by Simcha on January 8, 2002, at 9:21:35

In reply to Celexa/Wellbutrin -- Gnashing Teeth, Jaw Pain, posted by Simcha on January 8, 2002, at 7:24:48

I've been reading about all of the options for this problem.

I'm leaning toward Klonopin only because it seems to work fast and it is shown as very efficacious for this problem.

Buspar seems to take 4 weeks and then it is a crap shoot as to whether or not it will work.

My fear is that if I ask my pdoc about Klonopin, he might see me as a possible "druggie." I want the most effective treatment possible. I want to be able to eat without pain again.

Does anyone have any suggestions.

Please help. :-|

> Does anyone else suffer from gnashing their teeth at night while on these meds?
>
> I've bitten my tongue pretty badly. My jaw joint on the left side hurts so bad that it is painful, excruciatingly painful, to chew.
>
> Is there something that helps with this? I'm so emotionally stable on my meds that I fear any change. I see my pdoc this afternoon. Is there anything I should suggest/watch for?
>
> Thanks in Advance,
> Simcha

 

Re: Cel/Well Gnshing Tth, Jaw Pain Buspar or Klonopin? Simcha

Posted by Mitch on January 8, 2002, at 10:09:50

In reply to Cel/Well Gnshing Tth, Jaw Pain Buspar or Klonopin?, posted by Simcha on January 8, 2002, at 9:21:35

> I've been reading about all of the options for this problem.
>
> I'm leaning toward Klonopin only because it seems to work fast and it is shown as very efficacious for this problem.
>
> Buspar seems to take 4 weeks and then it is a crap shoot as to whether or not it will work.
>
> My fear is that if I ask my pdoc about Klonopin, he might see me as a possible "druggie." I want the most effective treatment possible. I want to be able to eat without pain again.
>
> Does anyone have any suggestions.
>
> Please help. :-|


They make these things you can pop in between your teeth before you go to sleep that *prevents* your teeth from being ground together. I think they use it a lot for kids who are taking Ritalin or other stimulants that grind their teeth badly. I seen some at the pharmacy I go to. I don't know if you can sleep comfortably with them or not. That way you wouldn't have to take any additional meds or change the ones you are on. I am not sure it would be very helpful or not. Do you grind your teeth during the day, too? If so it is probably the Wellbutrin. Klonopin would help. Buspar hits a lot of receptors and might interfere with how your Celexa is working.

Mitch

 

Re: Cel/Well Gnshing Tth, Jaw Pain Buspar or Klonopin? Mitch

Posted by Simcha on January 8, 2002, at 10:23:04

In reply to Re: Cel/Well Gnshing Tth, Jaw Pain Buspar or Klonopin? Simcha, posted by Mitch on January 8, 2002, at 10:09:50

Thanks Mitch,

I also have restless legs during the day. I know they use Klonopin for that too.

Also, I think that a bite plate will not relieve the pain in my jaw. I do think it would stop me from biting my cheeks and my tongue. I'm just not sure that I could sleep with it in my mouth.

Thanks for answering. I know I can talk to my pdoc. He listens well. I've been reading about other possible treatments too:

Sinemet
Neurontin
Clonazepam
Buspirione (This one could interfere with the Celexa as you said so I'm even less sure about this one)

Thanks for responding!


> > I've been reading about all of the options for this problem.
> >
> > I'm leaning toward Klonopin only because it seems to work fast and it is shown as very efficacious for this problem.
> >
> > Buspar seems to take 4 weeks and then it is a crap shoot as to whether or not it will work.
> >
> > My fear is that if I ask my pdoc about Klonopin, he might see me as a possible "druggie." I want the most effective treatment possible. I want to be able to eat without pain again.
> >
> > Does anyone have any suggestions.
> >
> > Please help. :-|
>
>
> They make these things you can pop in between your teeth before you go to sleep that *prevents* your teeth from being ground together. I think they use it a lot for kids who are taking Ritalin or other stimulants that grind their teeth badly. I seen some at the pharmacy I go to. I don't know if you can sleep comfortably with them or not. That way you wouldn't have to take any additional meds or change the ones you are on. I am not sure it would be very helpful or not. Do you grind your teeth during the day, too? If so it is probably the Wellbutrin. Klonopin would help. Buspar hits a lot of receptors and might interfere with how your Celexa is working.
>
> Mitch

 

It's called bruxism. Go to link... Simcha

Posted by sid on January 8, 2002, at 11:07:11

In reply to Celexa/Wellbutrin -- Gnashing Teeth, Jaw Pain, posted by Simcha on January 8, 2002, at 7:24:48

Go to the following link for my question (same as you) and the replies I got a few days ago.

http://www.dr-bob.org/babble/20011222/msgs/88416.html

> Does anyone else suffer from gnashing their teeth at night while on these meds?
>
> I've bitten my tongue pretty badly. My jaw joint on the left side hurts so bad that it is painful, excruciatingly painful, to chew.
>
> Is there something that helps with this? I'm so emotionally stable on my meds that I fear any change. I see my pdoc this afternoon. Is there anything I should suggest/watch for?
>
> Thanks in Advance,
> Simcha

 

Re: Cel/Well Gnshing Tth, Jaw Pain Buspar or Klonopin? Mitch

Posted by sid on January 8, 2002, at 11:10:20

In reply to Re: Cel/Well Gnshing Tth, Jaw Pain Buspar or Klonopin? Simcha, posted by Mitch on January 8, 2002, at 10:09:50

You can have a mouth protector (teeth protector really) made at the dentist's office - much more comfortable. However, ut will not prevent the jaw tightening and hence the jaw pain will remain.

> > I've been reading about all of the options for this problem.
> >
> > I'm leaning toward Klonopin only because it seems to work fast and it is shown as very efficacious for this problem.
> >
> > Buspar seems to take 4 weeks and then it is a crap shoot as to whether or not it will work.
> >
> > My fear is that if I ask my pdoc about Klonopin, he might see me as a possible "druggie." I want the most effective treatment possible. I want to be able to eat without pain again.
> >
> > Does anyone have any suggestions.
> >
> > Please help. :-|
>
>
> They make these things you can pop in between your teeth before you go to sleep that *prevents* your teeth from being ground together. I think they use it a lot for kids who are taking Ritalin or other stimulants that grind their teeth badly. I seen some at the pharmacy I go to. I don't know if you can sleep comfortably with them or not. That way you wouldn't have to take any additional meds or change the ones you are on. I am not sure it would be very helpful or not. Do you grind your teeth during the day, too? If so it is probably the Wellbutrin. Klonopin would help. Buspar hits a lot of receptors and might interfere with how your Celexa is working.
>
> Mitch

 

Re: It's called bruxism. Go to link... sid

Posted by Simcha on January 8, 2002, at 12:12:27

In reply to It's called bruxism. Go to link... Simcha, posted by sid on January 8, 2002, at 11:07:11

Thanks Sid.

The more I read about it the more I become convinced that Clonazepam is the way to go.

I'll ask my pdoc if this is appropriate. He might have his own ideas.

> Go to the following link for my question (same as you) and the replies I got a few days ago.
>
> http://www.dr-bob.org/babble/20011222/msgs/88416.html
>
>
>
> > Does anyone else suffer from gnashing their teeth at night while on these meds?
> >
> > I've bitten my tongue pretty badly. My jaw joint on the left side hurts so bad that it is painful, excruciatingly painful, to chew.
> >
> > Is there something that helps with this? I'm so emotionally stable on my meds that I fear any change. I see my pdoc this afternoon. Is there anything I should suggest/watch for?
> >
> > Thanks in Advance,
> > Simcha


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.